NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 24, 2016
Bleeding and Clotting Disorders
I am a 54 yr old female. Two years ago, I had pulmonary embolism, clot on the heart, and abdomen clots. I was diagnosed with lupus anticouaglant. I understand I can develop Lupus with this. I am noticing a rash developing on my face (not raised). Should I be concerned? I am presently on coumidin.
Lupus anticoagulants were initially discovered in patients with lupus, therefore the name. Although they are part of the criteria for diagnosing lupus, having a lupus anticoagulant does not necessarily mean that you are more likely to get lupus. A rash on the face can also be seen in lupus, but again not all rashes mean that is what this is. I would encourage you to see your physician and discuss these issues with them to see if he/she feels any other diagnostic testing needs to be performed in your case.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University